Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

123 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Pimple appeared at the corner of lips and popped. What are the chances of getting infection?

Answered by
Dr.
Dr. Sadiq Mughal

Critical Care Specialist

Practicing since :1992

Answered : 1663 Questions

default
Posted on Thu, 10 Jan 2013 in Acne
Question: Hello,

This morning I popped a pretty big pimple just under the bottom right corner of my lip. Later on that day a friend told me that I could get sick and die because I popped a pimple in the "triangle of death" or something because of some vein behind the nose. Is this true?

When I popped the pimple my hands were clean and I used rubbing alcohol on the pimple prior to popping it. I had to use a safety pin to help pop it but I disinfected that with benzalkonium chloride before I did anything. Afterwards I cleaned the wound with rubbing alcohol and the benzalkonium chloride.

What are my chances of getting sick from this? How often do people die from popping pimples in the triangle of death?

Thanks, XXXXXXX
doctor
Answered by Dr. Sadiq Mughal 3 hours later
Hello XXXXXXX
Thanks for writing to us.

At the outset I assure you that you're not going to die because of this pimple, so relax.

Upper lip and lower part of the nose is called as a XXXXXXX area of the face since infection from this area can cause cavernous sinus thrombosis ( a big vein in the brain).

I saw the picture you have attached, pimple is on the corner of the mouth on the lower side, not in the XXXXXXX area of the face. There is nothing to worry, you are having a ball with some cellulitis (infection of adjoining area).

All you need is a course of antibiotics for 3 days and analgesic anti inflammatory drugs (pain killer).

Death from infection of XXXXXXX area is not known now, it is a thing of the past, since now we have very strong antibiotics to treat infection.
So even this pimple would have occurred in the XXXXXXX area of your face, there is nothing to worry.

Your chances of getting sick from this pimple is very very less , almost negligible, since you have already cleaned it with antiseptic solution and hopefully you will start antibiotic soon.

I would suggest you to consult a nearby physician for prescription of antibiotics.

Hope I answered your question.
Let me know if you have any more queries.
Take care
Get well soon
Regards
Dr Sadiq

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Sadiq Mughal 16 hours later
Hello Dr. XXXXXXX Mughal!

Thank you for writing me. What should I ask my doctor to prescribe me as far as antibiotics are concerned? Will amoxicillin work? That's the first antibiotic that comes to mind.

Thanks, XXXXXXX
doctor
Answered by Dr. Sadiq Mughal 6 hours later
Hello XXXXXXX
Thanks for your follow up.
Your physician knows the best, which antibiotic to prescribe.
Since boils are usually caused by Staphylococcus aureus (which is the name of bacteria), amoxicillin alone will not work Amoxicillin plus Clavulanate potassium is good combination and covers large spectrum of bacteria .It is freely available all over world by brand name of Augmentin.
The second choice could be Levofloxacin which is also broad spectrum antibiotic and also active against staph..
Hope this answers your question.
If you don't have any more queries, please close the discussion.
Take care.
Get well soon.
Regards
Dr Sadiq
Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,  
Medical Topics ,  

Recent questions on  Levofloxacin

doctor1 MD

i have diagnosed typhoid.From past week i have abdominal pain. I have no fever, Feeling tired. My typhidot results are 1gG negative and 1gM positive. My doctor advised me to take levofloxacin 500mg twice a day. I have take 3 days dose.But felling little pain in abdominal.

doctor1 MD

I was on Levofloxaxin about 5 weeks ago. About 5-6 days in, I started with an unusual headache, when I would bend over. Lasted about a week, now have been left with just a nagging mild to moderate headache on the sides of my head. I don t usually get any headaches. -- I m an RN. Seemed like too long to have a persistent headache. I went to see my Oncologist today, as I had a mastectomy for breast cancer 1 & 1/2 years ago, wondering whether the headache could be at all related to cancer. He made me feel foolish for even asking, said I had DCIS cancer which would not spread like that. However, I had positive breast margins that went to my chest wall, so it always leaves me a nagging thought, if you get a weird symptom like this now. -- I will see my Primary Care tomorrow, to ask what he thinks, such as could it just be a continued reaction from Levaquin? I am 60 years old, and from what I now read, headaches seem more common in older females like me, with Levaquin.

doctor1 MD

I was given a urine test today. The test showed positive for opiate use. To the best of my knowelege I have not taken anything or eaten anything that would cause my test to be hot(positive). The only pain medication I have taken today was 600 mg. of ibuphrophen and 150 mg. of pregabalin for my neuropathy. I also am taking 750 mg. of levofloxacin and0.4 mg. of tamsulosin. the only thing exotic that I have eaten was a multi-grain fiber bar from kashai. I need to know what possibly could have my test come up hot. Thank you for your assistance.

doctor1 MD

hi i am rd i had perianal abscess surgery in september 2007 ... i get released from there with in 5 days .the prob is my abses bursed several times and its also happening now ..itold my doc then he said i need another surgery but m afraid of surgeries.and my anal area and also abses start itches from june 2010 .... m using acflavine 1:1000 solution for hip bath since my sugery gets done ... i dont use it regularly ...when my abses burst i use them....now from september 29 i m taking levofloxacin 500mg ..i gonna only have 7 of levofloxacin 500mg ...now doc whats happning to me ....can u plz help...

doctor1 MD

I recently saw an ENT doctor about my fairly constant sinus infections (something I've dealt with for years). The conclusion he came to is that I actually have a chronic sinus infection that flares up and is only partially beaten back by the...

doctor1 MD

My son an some kind of infection called Epididymitis . He has taken Ofloxacin which did not rid him of the infection. He does not have health insurance. Is their an cheaper alternative drug available to treat that infection? The Ofloxacin cost...

doctor1 MD

i HAVE TAKEN Levofloxcin for 6 day and hve developed sever pain in the heal of my feet. Are these related and what can i do to relive this pain. The pharmacist dispensing the RX warned me that Plantar pain was a common side effect but that is not...